MAUDE Adverse Event Report: CONMED UTICA GENESYS MATRYX 7.0 X 30 MM INTERFERENCE SCREW; SCREW, FIXATION, BONE

CONMED UTICA GENESYS MATRYX 7.0 X 30 MM INTERFERENCE SCREW; SCREW, FIXATION, BONE
Model Number 237030M5
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device 237030m5, genesys matryx 7.0 x 30 mm interference screw was being used on (b)(6) 2022 during a lateral collateral ligament & medial collateral ligament procedure when it was reported ¿when the doctor took an x-ray after the surgery, our screw was out of its tunnel.¿ further assessment found that on (b)(6) 2022 an x-ray was taken post operatively and discovered that the screw pulled out and did not fragment.The second operation was performed on (b)(6) 2022, and the surgeon removed the displaced screw and replaced it with a ¿genesys screw 8x35 mm screw¿.The procedure was completed with no report of delay.There was an extended hospitalization of two days for the patient.It was also reported that ¿the patient is fine".This report is being raised on the basis of injury due to the report of screw pull-out of its tunnel and a second operation being performed.
 
Additional Manufacturer Narrative
Reported event ¿screw pull-out¿ is inconclusive.The device is not being returned and the photographic evidence provided does not appear to confirm or unconfirm the event; therefore, a device malfunction cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the ifu, th user is advised: the surgeon must choose proper screw size based on specific procedure and patient history.The screw must be fully inserted below the cortical surface to avoid protrusion and soft tissue irritation.Improper insertion technique may cause breakage of the screw and/or driver or premature failure.Until ligament healing is complete, all fixation achieved with this screw should be considered as only temporary and may not withstand weight bearing or other unsupported stresses.Premature bending, loosening, fracture or migration of the screws may result from early stress and activity.Appropriate immobilization/controlled mobilization should be used until clinical determination of ligament healing.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
GENESYS MATRYX 7.0 X 30 MM INTERFERENCE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french rd
utica, NY 13502
3152230184
MDR Report Key15085852
Report Number1320894-2022-00162
Device Sequence Number4055613
Product Code HWC
UDI-Device Identifier10845854016961
UDI-Public(01)10845854016961(17)221220(30)1(10)201712211
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K052080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model Number237030M5
Device Catalogue Number237030M5
Device Lot Number201712211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale
Patient EthnicityNon Hispanic